MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER

ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER
Catalog Number 8065830027
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that actuation and cutting failures of a probe occurred during vitrectomy surgery.The surgery was completed after replacing the product with another one.The condition of aspiration was unknown.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.Two opened probes were received, with a tip protector, in a tray, for the report.The sample was visually inspected and found to be nonconforming with orange/brown foreign material inside the port and on the welded cap.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for cut and nonconforming for actuation.The probe was disassembled and the components inspected.Nominal wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Gouge marks observed at bend area on the inner cutter.The sample was retested for actuation with the probe driver and was able to actuate.The initial actuation test failed due to an interference within the probe and once the interference (needle assembly) was removed the probe was able to actuate.The probe engine was disassembled, and the components inspected.Diaphragm, spacer, and o-rings are all intact.Adhesive on the extension/diaphragm was found to be conforming.Sample 2: the sample was visually inspected and found to be conforming.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for both tests.The probe engine was disassembled, and the components inspected.Diaphragm, spacer, and o-rings are all intact.Adhesive on the extension/diaphragm was found to be conforming.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.The complaint evaluation does not confirm the probe had a cut failure and, confirms probe had an actuation failure.The cut function of the probe was conforming; however, the observed actuation failure could have caused the cutter to stay in the port of the needle long enough to obstruct aspiration flow at the time the reported event was observed.The exact cause of the actuation failure cannot be determined from the evaluation performed.Sample 2: based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for functional testing.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time as the reported cut failure was not confirmed from sample 1 and 2, and an exact root cause for the actuation failure of sample 1 could not be determined from this evaluation.A nonconformance investigation was completed to investigate the trend identified for probes with would not cut or actuate issues.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
HYPERVIT VITRECTOMY PROBE
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23472878
Report Number1644019-2025-04487
Device Sequence Number10526915
Product Code HQE
UDI-Device Identifier00380658300272
UDI-Public(01)00380658300272(17)270430(11)250501(10)17DPPP
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065830027
Device Lot Number17DPPP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown